Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2011, 2:46 PM MDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 2:46 PM MDT (20:46 UTC)
- Expired
- Aug 6, 2011, 3:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
The radar
The Missoula radar (KMSX), 152 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WWUS85 KTFX 062046
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT SAT AUG 6 2011
MTZ008-062130-
BEAVERHEAD MT-
246 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 330 PM MDT...
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GIBBONSVILLE...OR 33 MILES NORTH
OF SALMON...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN BEAVERHEAD COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4571 11392 4574 11392 4583 11343 4577 11339
4559 11334 4556 11383 4560 11382 4562 11391
4570 11395
TIME...MOT...LOC 2045Z 260DEG 18KT 4566 11386
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:19 PM MDT, 27 minutes earlier.
Area forecast discussion, Aug 6, 2:19 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 219 PM MDT SAT AUG 6 2011 .DISCUSSION... SATURDAY THROUGH MONDAY EVENING...MODEL FORECAST CONTINUES TO KEEP MOST OF MONTANA UNDER WESTERLY SOUTHWESTERLY FLOW DUE TO A WEAK RIDGE OVER MUCH OF THE CENTRAL PLAINS. TEMPERATURES SHOULD REMAIN WARM...WITH MOSTLY DRY CONDITIONS. AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE SHORT TERM. MOST OF THE CONVECTIVE ACTIVITY WILL INITIATE NEAR THE HIGHER TERRAIN WHERE THERMAL MIXING WILL BE ASSISTED BY OROGRAPHIC ENHANCEMENT. SOME SHOWERS WILL BE ABLE TO MOVE AWAY FROM THE HIGHER TERRAIN AND SUSTAIN THEMSELVES DURING PEAK HEATING...HOWEVER MOST SHOWERS AND THUNDERSTORMS SHOULD FALL APART WHEN THEY LEAVE THEIR LIFTING MECHANISM. MOST OF THE CONVECTIVE ACTIVITY WILL QUICKLY DIMINISH AFTER SUNSET EACH EVENING AS DIURNAL HEATING SHUTS OFF. SUK MONDAY NIGHT THROUGH FRIDAY...MODELS IN GOOD AGREEMENT WITH KEEPING UNSETTLED WESTERLY FLOW FOR THE FIRST HALF OF THE FORECAST PERIOD. MOISTURE AND EMBEDDED SHORTWAVE ENERGY WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING PRECIPITATION IN THE FORECAST...ESPECIALLY AT AND AROUND HIGHER TERRAIN. BEST THUNDERSTORM CHANCES WILL BE OVER SOUTHWEST MONTANA. RIDGING MAY BEGIN TO BUILD LATER THURSDAY WHICH WILL LOWER CHANCES OF PRECIPITATION. TEMPERATURES WILL REMAIN RIGHT AROUND SEASONAL AVERAGES AND WINDS LOOK TO BE LIGHT OVERALL. && .AVIATION... UPDATED 1800Z. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HRS AS DRY WESTERLY FLOW CONTINUES ACROSS THE NORTHERN ROCKIES AND MT. SOME LIMED MOISTURE AND AFTERNOON INSTABILITY MAY ALLOW FOR THE DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN...LOCALLY IMPACTING AREAS ALONG AND SOUTH OF LINE FROM KHLN TO KHVR LATE THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 84 51 80 / 10 10 10 20 CTB 51 78 47 76 / 10 10 10 20 HLN 55 85 51 83 / 20 20 10 20 BZN 49 85 47 83 / 20 20 20 20 WEY 39 73 36 72 / 20 20 30 20 DLN 49 81 46 81 / 20 20 20 20 HVR 55 83 52 80 / 10 10 10 10 LWT 52 82 48 76 / 20 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...GUSTAFSON AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 6, 3:15 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MDT SAT AUG 6 2011 MTZ008>015-044>055-070915- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 315 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 2:46 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT SAT AUG 6 2011
MTZ008-062130-
BEAVERHEAD MT-
246 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 330 PM MDT...
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GIBBONSVILLE...OR 33 MILES NORTH
OF SALMON...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN BEAVERHEAD COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4571 11392 4574 11392 4583 11343 4577 11339
4559 11334 4556 11383 4560 11382 4562 11391
4570 11395
TIME...MOT...LOC 2045Z 260DEG 18KT 4566 11386Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.